Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 238, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 5:38 PM CDT for Johnson County, Missouri. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 7, 2000, 6:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Johnson County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:41 PM CDT | Thunderstorm Wind 52 E | Centerview, MO | |
| Aug 7, 6:00 PM CDT | Thunderstorm Wind 81 M | Whiteman Afb, MO | Winds at Whiteman AFB were measured at 66 mph at 6:00 pm, and severe wind gusts continued for several minutes. At 6:06 pm the peak gust of 93 mph was recorded. |
| Aug 7, 6:45 PM CDT | Thunderstorm Wind 55 M | Warrensburg, MO | An amateur radio operator recorded a 63 mph wind gust. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
305 WUUS53 KEAX 072238 SVRMCI MOC101-072345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 538 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITIES OF...HOLDEN...KNOB NOSTER...WARRENSBURG... WHITEMAN AFB * UNTIL 645 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF HOLDEN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARRENSBURG AT 550 PM CDT KNOB NOSTER AT 600 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON AUG 7 2000 WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS LINGER INTO WED. MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG. WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD. ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA. WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG THIS CDFNT BACKDOORS INTO NRN CWA EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE LINE. JULY w
In the hours before
Local storm report, Aug 7, 4:37 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM LENEXA KS 70 MPH TSTM GUST
08/07/00 JOHNSON NEAR K-7 AND K-10.
REPORTED BY MEDIA.
0200 PM LENEXA KS 70 MPH TSTM GUST
08/07/00 JOHNSON NUMBER OF CARS BLOWN
OFF THE ROAD AT I-435
AND 87TH STREET.
REPORTED BY EMERGENCY
MANAGEMENT.
0200 PM OVERLAND PARK KS WIND DAMAGE
08/07/00 JOHNSON 70 MPH BLEW HAM RADIO
ANTENNA OVER AT JOHNSON
COUNTY COMMUNITY
COLLEGE. REPORTED BY
HAM RADIO OPERATOR.
0214 PM KANSAS CITY KS 80 MPH TSTM GUST
08/07/00 WYANDOTTE AT I-435 AND INLAND.
REPORTED BY EMERGENCY
MANAGEMENT.
0233 PM LIBERTY MO 80 MPH TSTM GUST
08/07/00 CLAY REPORTED AT I-435 AND
210 HIGHWAY. REPORTED
BY STORM SPOTTER.
0320 PM 12 N RICHMOND MO 60 MPH TSTM GUST
08/07/00 RAY REPORTED BY HAM RADIO
OPERATOR.
0325 PM 10 N RICHMOND MO 1.75 INCH HAIL
08/07/00 RAY AND WINDS GREATER THAN
70 MPH. REPORTED BY
STORM SPOTTER.
0430 PM 5 E OSAWATOMIE KS 1.75 INCH HAIL
08/07/00 MIAMI zAND GUSTS TO 70 MPH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 7, 4:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM LENEXA KS WIND DAMAGE
08/07/00 JOHNSON LIGHT POLE BLOWN INTO
ROAD AT MARSHALL AND
98TH STREET. REPORTED
BY EMERGENCY MANAGEMENT.
0445 PM 8 N DREXEL MO 60 MPH TSTM GUST
08/07/00 CASS AND POWER OUTAGE.
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 7, 5:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM KEYTESVILLE MO 60 MPH TSTM GUST
08/07/00 CHARITON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0507 PM HARRISONVILLE MO 7X0 MPH TSTM GUST
08/07/00 CASS AT 291 AND 71 HIGHWAYS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 7, 5:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO CITY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0233 PM KANSAS CITY MO 80 MPH TSTM GUST
08/07/00 CLAY REPORTED AT I-435 AND
210 HIGHWAY. REPORTED
BY STORM SPOTTER.Local storm report, Aug 7, 5:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 5 N HUNTSVILLE MO 60 MPH TSTM GUST
08/07/00 RANDOLPH AND TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM FAYETTE MO WIND DAMAGE
08/07/00 HOWARD NUMEROUS TREES DOWN,
POWER LINES DOWN, HAIL
WAS REPORT.
PRELIMINARY REPORT AS
THEY ARE VERY BUSY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0526 PM MOBERLY MO 65 MPH TSTM GUST
08/07/00 RANDOLPH REPORTED BY STORM
SPOTTER.Local storm report, Aug 7, 5:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 4 N DREXEL MO WIND DAMAGE
08/07/00 CASS 4 INCH DIAMETER TREE
LIMBS DOWN. REPORTED BY
HAlM RADIO OPERATOR.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 62 min |
| Aug 6, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 62 min |
| Aug 6, 9:14 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| Aug 7, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 63 min |
| Aug 7, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 67 min |
| Aug 7, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 59 min |
| Aug 7, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 63 min |
| Aug 7, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Aug 7, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 64 min |
| Aug 7, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 60 min |
| Aug 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 47 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 75 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 33 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 77 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.